MAUDE Adverse Event Report: PENUMBRA, INC. RUBY COIL; HCG, KRD

PENUMBRA, INC. RUBY COIL; HCG, KRD
Catalog Number RBY2C0740
Medical Device Problem Codes Detachment Of Device Component (1104); Out-Of-Box Failure (2311)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/16/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.This report is associated with mfr report numbers: 3005168196-2018-01133, 3005168196-2018-01134, 3005168196-2018-01135, 3005168196-2018-01136, 3005168196-2018-01137.The hospital disposed of the device.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure to treat a renal aneurysm using ruby coils and a ruby coil detachment handle (handle).During the procedure, while attempting to advance a ruby coil into a non-penumbra microcatheter, the physician noticed that the ruby coil was not advancing into the microcatheter; therefore, it was removed.It was reported that same issue occurred with four other ruby coils.Upon turning on the lights in the operating room, it was noticed that the embolization coils were on the ground.It was concluded that the five ruby coils, unknowingly at the time, had detached upon removal from the packaging hoops prior to the attempts made to advance them into the microcatheter.Next, the physician advanced a new ruby coil in the target vessel and used a handle to successfully detach it; however, it was reported that the ruby coil pusher assembly became stuck in the handle.The procedure was completed using a new handle, additional ruby coils and the same microcatheter.There was no report of an adverse effect to the patient.

Brand Name
RUBY COIL
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key7580717
Report Number3005168196-2018-01132
Device Sequence Number1523896
Product Code HCG
UDI-Device Identifier00814548012964
UDI-Public00814548012964
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K120330
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/16/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date04/17/2024
Device Catalogue NumberRBY2C0740
Device Lot NumberF69000
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/16/2018
Initial Report FDA Received Date06/07/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1